Show simple item record

dc.contributor.authorBjörnsson, Einar S
dc.date.accessioned2015-09-11T14:44:15Zen
dc.date.available2015-09-11T14:44:15Zen
dc.date.issued2015-03en
dc.date.submitted2015en
dc.identifier.citationArch. Toxicol. 2015, 89 (3):327-34en
dc.identifier.issn1432-0738en
dc.identifier.pmid25618544en
dc.identifier.doi10.1007/s00204-015-1456-2en
dc.identifier.urihttp://hdl.handle.net/2336/577182en
dc.descriptionTo access publisher's full text version of this article click on the hyperlink at the bottom of the pageen
dc.description.abstractThere has been a substantial interest in drug-induced liver injury (DILI) recently. National Institutes of Health has sponsored a multicenter study in the USA for the last 10 years, which has collected valuable information in this context. Idiosyncratic DILI is like other adverse effects of drugs underestimated and underreported in most epidemiological studies. A recent prospective population-based study from Iceland found a crude incidence of approximately 19 cases per 100,000 and year. Antibiotic is the class of drugs most commonly implicated in patients with DILI. Amoxicillin-clavulanate continues to be the most commonly implicated agent occurring in approximately 1 out of 2,300 users. Drugs with the highest risk of DILI in the Icelandic study were azathioprine and infliximab. Although rare, statin-induced hepatotoxicity has been well documented. Liver injury associated with the use of herbal medicines and dietary supplements seems to be increasing. Information on the documented hepatotoxicity of drugs has recently been made easier by a website available in the public domain: LiverTox ( http://livertox.nlm.nih.gov ). Unfortunately, at the current time, pre-therapy risk assessment for DILI in the individual patient is difficult but previous well-documented hepatotoxicity is usually a contraindication for a subsequent treatment with the same drug.
dc.language.isoenen
dc.publisherSpringer Heidelbergen
dc.relation.urlhttp://dx.doi.org/ 10.1007/s00204-015-1456-2en
dc.relation.urlhttp://download.springer.com/static/pdf/619/art%253A10.1007%252Fs00204-015-1456-2.pdf?originUrl=http%3A%2F%2Flink.springer.com%2Farticle%2F10.1007%2Fs00204-015-1456-2&token2=exp=1441983058~acl=%2Fstatic%2Fpdf%2F619%2Fart%25253A10.1007%25252Fs00204-015-1456-2.pdf%3ForiginUrl%3Dhttp%253A%252F%252Flink.springer.com%252Farticle%252F10.1007%252Fs00204-015-1456-2*~hmac=4d204891d6c0249bcd4a73826b91aaddad29c219cc59354ba78b3069473798ccen
dc.rightsArchived with thanks to Archives of toxicologyen
dc.subjectLifrarsjúkdómaren
dc.subject.meshDrug-Induced Liver Injury/etiology*en
dc.subject.meshAnti-Bacterial Agents/adverse effectsen
dc.subject.meshDietary Supplements/adverse effectsen
dc.subject.meshAmoxicillinen
dc.subject.meshAzathioprineen
dc.subject.meshIcelanden
dc.titleDrug-induced liver injury: an overview over the most critical compounds.en
dc.typeArticleen
dc.contributor.department[ 1 ] Natl Univ Hosp Iceland, Div Gastroenterol & Hepatol, Dept Internal Med, IS-101 Reykjavik, Iceland   Organization-Enhanced Name(s)      Landspitali National University Hospital [ 2 ] Univ Iceland, Fac Med, Reykjavik, Icelanden
dc.identifier.journalArchives of toxicologyen
dc.rights.accessNational Consortium - Landsaðganguren
html.description.abstractThere has been a substantial interest in drug-induced liver injury (DILI) recently. National Institutes of Health has sponsored a multicenter study in the USA for the last 10 years, which has collected valuable information in this context. Idiosyncratic DILI is like other adverse effects of drugs underestimated and underreported in most epidemiological studies. A recent prospective population-based study from Iceland found a crude incidence of approximately 19 cases per 100,000 and year. Antibiotic is the class of drugs most commonly implicated in patients with DILI. Amoxicillin-clavulanate continues to be the most commonly implicated agent occurring in approximately 1 out of 2,300 users. Drugs with the highest risk of DILI in the Icelandic study were azathioprine and infliximab. Although rare, statin-induced hepatotoxicity has been well documented. Liver injury associated with the use of herbal medicines and dietary supplements seems to be increasing. Information on the documented hepatotoxicity of drugs has recently been made easier by a website available in the public domain: LiverTox ( http://livertox.nlm.nih.gov ). Unfortunately, at the current time, pre-therapy risk assessment for DILI in the individual patient is difficult but previous well-documented hepatotoxicity is usually a contraindication for a subsequent treatment with the same drug.


This item appears in the following Collection(s)

Show simple item record